Missouri, 2003Hail in Missouri, August 19, 2003
August 19, 2003 · NWS LSX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 19, 12:15 PM CST, 5 hours 25 minutes earlier.
Area forecast discussion, Aug 19, 12:15 PM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
115 PM CDT TUE AUG 19 2003
.DISCUSSION...
UPPER RIDGE REMAINS IN CONTROL OF OUR WX PATTERN BUT IS FORECAST TO
BREAK DOWN AND REBUILD OVER THE ROCKIES BY THU. SHORT WAVE IS
FORECAST TO MOVE ACROSS THE UPPER MIDWEST WHICH SHOULD ALLOW ENOUGH
NWLY FLOW TO PUSH A FRONT THRU THE REGION. UPPER RIDGE IS FOREAST
TO BUILD BACK INTO THE REGION BY LATE IN THE WEEK. BY FRI EVE, THE
GFS AND ETA ARE VERY SIMILAR WITH UPPER RIDGE FIRMLY ENTRENCED OVER
MOST OF THE ROCKIES AND GREAT PLAINS WITH TROF OFF THE BC/PACIFIC NW
COAST WITH ANOTHER TROF ACROSS SERN CANADA.
DRIER AIR HAD PUSHED INTO ERN MO EARLIER THIS MORNING BUT HIGHER
DEWPOINTS HAVE RETURNED. DEWPOINTS ARE BACK IN THE LOW-MID 70S
ACROSS MOST OF THE REGION EXCEPT FOR PORTIONS OF SW IL. WILL ISSUE A
HEAT ADVISORY FOR MOST OF THE REGION FOR WED. EXPECT TEMPS TO BE
LOWER ON THU.
THE COLD FRONT IS FORECAST TO BE SLOWER ON THE ETA THAN THE GFS OR
UKMET. THE UKMET AND GFS FORECAST THE FRONT TO LIE ACROSS SE MO BY
FRI MORNING WHILE THE ETA FORECASTS THE FRONT TO BE NEAR A UIN-ICT
LINE AT THAT TIME. THE 12Z/18 RUN OF THE ECMWF IS SIMILAR TO THE GFS
AND UKMET WITH FRONTAL POSITION.
IN THE EXTENDED PERIOD, THE 00Z AND 06Z RUNS OF THE GFS ALONG WITH
THE LATEST RUNS OF THE UKMET AND ECMWF ARE ALL VERY SIMILAR WITH THE
500 MB PATTERN ACROSS THE U.S. FOR FRI MORNING. HUGE RIDGE IS
FORECAST ACROSS THE ROCKIES AND GREAT PLAINS WITH TROF ACROSS THE
ERN THIRD OF THE COUNTRY. RIDGE IS FORECAST TO BUILD BACK ACROSS
THE MIDWEST ON SUN ALTHOUGH THE 00Z/19 RUN OF THE UMKET BRINGS A
NWLY FLOW ACROSS THE AREA BY SUN EVE. THE ECMWF IS MORE AGRESSIVE
IN BRINGING HOT AIR BACK INTO THE REGION BY MON WITH MODEL
FORECASTING 20C TEMP AT 850 TO SPREAD BACK INTO MI WHILE GFS IS
FORECASTING 14C TEMPS.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...HEAT ADVISORY FOR WED
.IL...HEAT ADVISORY FOR WED FOR MOST OF REGION
Hazardous weather outlook, Aug 19, 11:11 AM CST, 6 hours 29 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1211 PM CDT TUE AUG 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON ACROSS PARTS OF
NORTHEAST AND CENTRAL MISSOURI...GENERALLY ALONG AND WEST OF A LINE
EXTENDING FROM THE TOWN OF COLONY SOUTH TO LINN. SOME CITIES
INCLUDED IN THE HEAT ADVISORY ARE COLUMBIA AND JEFFERSON CITY. HEAT
INDEX VALUES OF 100 TO 110 ARE EXPECTED AS TEMPERATURES IN THE UPPER
90S COMBINE WITH VERY HUMID CONDITIONS.
SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ACROSS CENTRAL MISSOURI
THIS AFTERNOON MAINLY WEST OF A LINE EXTENDING FROM QUINCY ILLINOIS
SOUTH THROUGH MONTGOMERY CITY TO OWENSVILLE. A FEW STORMS MAY REACH
SEVERE LIMITS AND WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND
GUSTS IN EXCESS OF 58 MPH...AND HAIL UP TO AN INCH IN DIAMETER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH
THURSDAY NIGHT ACROSS THE REGION AS A COLD FRONT MOVES SLOWLY
SOUTHWARD INTO THE AREA.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY THIS
EVENING ACROSS PARTS OF CENTRAL AND NORTHEASTERN MISSOURI.
&&
MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
CVKING
In the hours before
Local storm report, Aug 19, 4:04 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
504 PM CDT TUE AUG 19 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM GARWOOD MO 1.00 INCH HAIL
08/19/03 REYNOLDS REPORTED BY THE PUBLIC.Hail, Boone
- When
- August 19, 5:40 PM CST
- Where
- Boone County, Columbia
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.950, -92.333
The Columbia/Boone County Emergency Operation Center reported a brief episode of golfball size hail on the southwest edge of Columbia.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Nevada, August 19, 2003$2.0 million · 1 event
- Damaging Wind in South Dakota, August 19, 2003$100,000 · 70 kt wind · 1 event
- Lightning Strike in Nebraska, August 19, 2003$90,000 · 1 event
- Wildfire and Damaging Winds in Montana, August 19, 2003$25,000 · 62 kt wind · 4 events
- Damaging Wind in Nevada, August 19, 2003$25,000 · 1 event
- Lightning Strike in Kansas, August 19, 2003$20,000 · 1 event
- Hail and Damaging Winds in Kansas, August 19, 20031 in hail · 13 events
- Hail and Damaging Winds in Kansas, August 19, 2003$13,000 · 56 kt wind · 7 events
- Hail in Kansas, August 19, 20031 in hail · 3 events
- Hail in Nebraska, August 19, 20030.75 in hail · 3 events
- Damaging Winds in Georgia, August 19, 2003$6,000 · 50 kt wind · 2 events
- Damaging Winds in Missouri, August 19, 200352 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377307.